Alert archive / Oklahoma / Flash Flood Warnings in 2018

Flash Flood Warning 4, NWS Amarillo, TX

June 12, 2018Beaver County, Oklahoma

NWS Amarillo, TX issued this flash flood warning at Jun 12, 2018, 8:06 PM CDT for Beaver County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2018, 8:06 PM CDT (01:06 UTC)
Expired
Jun 12, 2018, 10:46 PM CDT
In force
3 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 106 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2018-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3452 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2018-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3452 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1860 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.5
Supercell composite
20.2

Open this sounding in Storm Lab

The text

As transmitted.

685 
WGUS54 KAMA 130106
FFWAMA
OKC007-130400-
/O.NEW.KAMA.FF.W.0004.180613T0106Z-180613T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Amarillo TX
806 PM CDT TUE JUN 12 2018

The National Weather Service in Amarillo has issued a

* Flash Flood Warning for...
  Northern Beaver County in the Panhandle of Oklahoma...

* Until 1100 PM CDT
          
* At 806 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected.

* Some locations that will experience flooding include...
  Forgan, Gate, Knowles and Mocane. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3667 10000 3695 10091 3700 10092 3700 10000

$$

Schneider
4 follow-up statements
295 
WGUS74 KAMA 130122
FFSAMA

Flash Flood Statement
National Weather Service Amarillo TX
822 PM CDT TUE JUN 12 2018

OKC007-130400-
/O.CON.KAMA.FF.W.0004.000000T0000Z-180613T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beaver OK-
822 PM CDT TUE JUN 12 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHERN BEAVER COUNTY...

At 822 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. One to three inches of rain have already
fallen.  Flash flooding is expected.

Some locations that will experience flooding include...
Forgan, Gate, Knowles and Mocane. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3667 10000 3695 10091 3700 10092 3700 10000

$$

Schneider
012 
WGUS74 KAMA 130159
FFSAMA

Flash Flood Statement
National Weather Service Amarillo TX
859 PM CDT TUE JUN 12 2018

OKC007-130400-
/O.CON.KAMA.FF.W.0004.000000T0000Z-180613T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beaver OK-
859 PM CDT TUE JUN 12 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHERN BEAVER COUNTY...

At 858 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. One to three inches of rain have already
fallen.  Flash flooding is expected.

Some locations that will experience flooding include...
Forgan, Gate, Knowles and Mocane. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3667 10000 3695 10091 3700 10092 3700 10000

$$

Schneider
657 
WGUS74 KAMA 130221
FFSAMA

Flash Flood Statement
National Weather Service Amarillo TX
921 PM CDT TUE JUN 12 2018

OKC007-130400-
/O.CON.KAMA.FF.W.0004.000000T0000Z-180613T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beaver OK-
921 PM CDT TUE JUN 12 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHERN BEAVER COUNTY...

At 920 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Three to five inches of rain have
already fallen.  Flash flooding is expected.

Some locations that will experience flooding include...
Forgan, Gate, Knowles and Mocane. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3667 10000 3695 10091 3700 10092 3700 10000

$$

Schneider
335 
WGUS74 KAMA 130346
FFSAMA

Flash Flood Statement
National Weather Service Amarillo TX
1046 PM CDT TUE JUN 12 2018

OKC007-130355-
/O.CAN.KAMA.FF.W.0004.000000T0000Z-180613T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beaver OK-
1046 PM CDT TUE JUN 12 2018

...THE FLASH FLOOD WARNING FOR NORTHERN BEAVER COUNTY IS CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3667 10000 3695 10091 3700 10092 3700 10000

$$

Schneider

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 6:04 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 12, 6:04 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
604 PM CDT Tue Jun 12 2018

.AVIATION...
00Z TAF Cycle

VFR conditions will prevail at all three TAF sites through 00Z
Thursday except in and near showers and thunderstorms between 00Z
and 14Z Wednesday with MVFR conditions possible. East and
southeast winds 10 to 20 knots will diminish to around 5 to 15
knots after 07Z and 09Z Wednesday and then becoming south 15 to 25
knots with gusts to near 30 knots after 15Z to 16Z Wednesday.
Winds will be stronger and erratic in and near thunderstorms at
all three TAF sites between 00Z and 14Z Wednesday with gusts to 40
to 50 knots or higher.

Schneider

&&

.PREV DISCUSSION... /Issued 247 PM CDT Tue Jun 12 2018/

DISCUSSION...
We are keeping our eye on a few different features across the region
that may spark showers and thunderstorms. One is a boundary that
lies from southwest to northeast across the Panhandles from near
Bootleg to Beaver. An outflow boundary moving west from western
Oklahoma and an upper level short wave trough moving east from
Colorado. The best chance of shower and thunderstorm development
this afternoon looks to be across the northeast CWA where the
boundary that is already across the area interacts with the
outflow boundary moving west from Oklahoma. This area also has the
best CAPE and wind shear. More showers and thunderstorms are
expected to move this way from Colorado and New Mexico late this
afternoon and tonight in association with the short wave. Not sure
if showers and thunderstorms can get going in the southwest near
the boundary, so this area will have the lowest pops through
tonight.

On Wednesday, some lingering showers and thunderstorms may still be
going on across the northeast CWA in the morning, but more
showers and thunderstorms are expected to develop in the west
ahead of yet another short wave trough.

Will leave the forecast dry Thursday through Saturday as the upper
level ridge influences our weather.

By Sunday, the upper level ridge moves far enough east to allow deeper
moisture and several short wave troughs to move across the region
again. So, have continued with pops Sunday through the rest of
the forecast.

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11
Hazardous weather outlook, Jun 12, 4:43 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
443 PM CDT Tue Jun 12 2018

OKZ001>003-TXZ001>020-317-131100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
443 PM CDT Tue Jun 12 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms are possible across the Panhandles. Some of the
storms may become severe with large hail and damaging winds the
main threats. A Severe Thunderstorm Watch is in effect until 11
PM for most of the Texas and Oklahoma Panhandles.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible across the Panhandles Wednesday
and again Sunday and Monday. Some of the storms may become severe.

.SPOTTER INFORMATION STATEMENT...

Emergency managers and spotter groups should be ready for activation
may be needed this afternoon and this evening.

Schneider

In the hours before

Local storm report, Jun 12, 6:39 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             PANHANDLE               35.35N 101.38W
06/12/2018  E1.50 INCH       CARSON             TX   PUBLIC

&&

EVENT NUMBER AMA1800246

LG
Local storm report, Jun 12, 6:45 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
645 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             1 S PANHANDLE           35.33N 101.38W
06/12/2018  E1.75 INCH       CARSON             TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1800247

LG
Special weather statement, Jun 12, 6:49 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Amarillo TX
649 PM CDT TUE JUN 12 2018

OKZ003-130015-
Beaver OK-
649 PM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAVER COUNTY UNTIL 715
PM CDT...

At 649 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Englewood to near Slapout.
Movement was east at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Gate, Knowles, Elmwood and Slapout.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.

LAT...LON 3651 10000 3651 10029 3662 10058 3700 10031
      3700 10000
TIME...MOT...LOC 2349Z 287DEG 14KT 3696 10002 3666 10012

Guerrero
Local storm report, Jun 12, 7:00 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     TORNADO          2 WSW PANHANDLE         35.34N 101.41W
06/12/2018                   CARSON             TX   STORM CHASER

            BRIEF LANDSPOUT ON GROUND A MINUT OR LESS REPORTED BY
            MULTIPLE CHASERS IN THE AREA.

&&

EVENT NUMBER AMA1800248

MJG
Local storm report, Jun 12, 7:03 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
703 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             PANHANDLE               35.35N 101.38W
06/12/2018  E2.50 INCH       CARSON             TX   PUBLIC

&&

EVENT NUMBER AMA1800249

LG
Local storm report, Jun 12, 7:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT TUE JUN 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      PANHANDLE               35.35N 101.38W
06/12/2018                   CARSON             TX   LAW ENFORCEMENT

            SINGIFICANT FLOODING IN AND AROUND PANHANDLE. BROADWAY
            FROM 1ST TO ELSIE IS IMPASSIBLE. 207 FROM 5TH TO THE
            HIGHSCHOOL IS IMPASSIBLE. 1-2 FEET OF WATER OVER
            ROADWAYS.

&&

EVENT NUMBER AMA1800250

MJG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:09 PM CDTSevere Thunderstorm WarningAMABeaver81 min
Jun 12, 7:19 PM CDTAreal Flood AdvisoryAMABeaver3 hr
Jun 12, 7:44 PM CDTSevere Thunderstorm WarningAMABeaver, Texas61 min
Jun 12, 8:29 PM CDTSevere Thunderstorm WarningAMABeaver76 min
Jun 12, 8:44 PM CDTSevere Thunderstorm WarningAMABeaver61 min
Jun 12, 8:48 PM CDTSevere Thunderstorm WarningAMACimarron, Texas72 min
Jun 12, 9:22 PM CDTAreal Flood AdvisoryAMACimarron3 hr
Jun 12, 9:41 PM CDTSevere Thunderstorm WarningAMABeaver44 min
Jun 12, 9:49 PM CDTSevere Thunderstorm WarningAMACimarron, Texas71 min
Jun 12, 10:49 PM CDTSevere Thunderstorm WarningAMABeaver, Texas86 min

Nearby

Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.